On the pill and early spotting....concerned.

Visitor (not verified)
anonymous user
Registered: 12-31-1969
On the pill and early spotting....concerned.
1
Thu, 08-09-2012 - 4:08pm

I have been on bc for 12 years now. I have switched brands quite a few times and started the one that I am currently on about a year ago. I am at the end of my 3rd week. Normally, my period comes when it's supposed to (the middle of the last week of the pack). I accidentally forgot 2 pills in a row at the beginning of week 3.  I took one the morning I realized what had happened, another that night, then doubled up the next night. Well, within 2 hours of taking the pill that 1st morning, I was spotting and had light cramping. Normally (always), I have VERY bad cramping a couple of days before my period and the day of. I had light cramping that lasted maybe 2 hours, then it went away. It's been 4 days now, and I have no cramping and brown spotting all day. It's not very heavy either. Today, it even looked watery, but still brown (sorry if TMI). What could be going on here?? I am supposed to start a week from now. Should I continue taking the placebo's or skip them and start a new pack?

 

FYI-I did have sex both days that I forgot pills. Is pregnancy a possibilty? Also, I have my annual appt with gyno on Monday.

 

Thanks!

Community Leader
Registered: 03-18-1999
Sun, 08-12-2012 - 12:30am

Hello ama0118.  Sorry for the delayed response....hope you have not been stressing too much.  Let me first say that this is not TMI to me, so no worries on that part.

Just from my experience of taking bcp's for many years(almost 20 yrs).....Taking the missing one that morning and then another that night was probably ok, but I am not sure you should have doubled up the next night.  You should have probably only taken one pill.  This could explain some of the cramping...the missed pills could be the cause of the spotting.  If you normally take the placebos to keep in the routine, then just continue or start the new pack as you normally would after the start of your period.  

Pregnancy is always a possibility so definitely check with your physician at your appointment.  How wonderful that you have that appt already scheduled at this time!!!  Make sure you detail exactly what has happened while you are there - the more information they have the better.

I used to freak out because every couple of months I would only have 3 days of extremely light flow / spotting where I used a pantiliner.  My gyno used to tell me that this was exactly the way things were supposed to be with the pill.  I still freaked out because as much as I did not want to deal with the period it was nice to know I had one.  I had heard stories from a couple of friends that had periods the first couple of months they were pregnant - even though the period was not the normal flow.

Happy thoughts are being sent your way for everything to work out the way you want.  Keep me posted and best of luck.

 

Community Leader - Women At Work Board